Idaho, 2003

Damaging Wind in Idaho, May 29, 2003

May 29, 2003 · NWS PIH · 1 event in 1 county or zone

50 knot wind from thunderstorm in Sage Junction.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

50 knot wind from thunderstorm in Sage Junction.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at May 29, 1:30 PM MST, 1 hour 52 minutes earlier.

Area forecast discussion, May 29, 1:30 PM MST, 1 hour 52 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
230 PM MDT THU MAY 29 2003

LATEST H2O SATIMG SHOWING H5 HIGH OVER 4-CORNERS REGION WITH PAC LOW
BEGINNING TO LIFT NE INTO THE NRN CALIFORNIA COASTAL WATERS.
DIFFICULT TO PICK OUT VORT FEATURES ROTATING ABOUT HIGH CIRCULATION
BUT MODELS CONSISTENT WITH THE IDEA OF ROTATING SIGNIFICANT FEATURE
NORTH INTO SRN IDAHO THIS EVENING/TONIGHT SPARKING THUNDERSTORM
ACTIVITY IN UNSTABLE ATMOSPHERE (0 TO -2 LI/S AND UP TO 1000 CAPE).
BEST POTENTIAL FOR WIDESPREAD THUNDERSTORM ACTIVITY STILL EXPECTED
FRIDAY AS PAC TROUGH SWEEPS INLAND ACROSS SE OREGON FRIDAY AFTERNOON
AND CNTRL IDAHO FRIDAY NIGHT.  WAVE PASSES EAST INTO MONTANA BY
SATURDAY AFTERNOON WITH LINGERING POTENTIAL FOR CONVECTION MAINLY
OVER THE CNTRL MOUNTAIN ZONES. REMAINDER OF FORECAST SOMEWHAT
UNEVENTFUL AS S/WV ACTIVITY PASSES EAST ALONG THE CANADIAN BORDER
SUNDAY/MONDAY FOR BREEZY AFTERNOON WINDS IN THE SNAKE PLAINS. ERN
PAC TROUGH AND DOWNSTREAM RIDGE AMPLIFY WEDNESDAY FOR DRY CONDITIONS
THROUGH THE REMAINDER OF THE WORK WEEK. HUSTON

KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.
Hazardous weather outlook, May 29, 4:00 AM MST, 11 hours 22 minutes before
IDZ017>023-031-032-300000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT THU MAY 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
May 29, 3:22 PM MST to 3:30 PM MST
Where
Jefferson County, 8 mi N of Roberts
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.833, -112.133

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357414.